Jump to content


Did you know that exercise increases inflammation in systemic sclerosis?


Photo

Can Prednisone Or Plaquenil Cause Upper Right Quadrant Pain?


  • Please log in to reply
2 replies to this topic

#1 kiwimum03

kiwimum03

    Silver Member

  • Members
  • PipPipPipPip
  • 242 posts
  • Location:New Zealand

Posted 23 December 2006 - 07:41 PM

Hi all,


Yup, me again with more questions.
As you know I took the Prednisone for 2 weeks and I am now on Plaquenil.

In the last 6 months I have had URQ pain on and off, well basically in my liver area.
My Alk Phos and GGT were slightly high for a few months and we discovered that I had a mildly fatty liver.
The pain I get is usually very mild like 1 or 2/10, but I did have one occassion where it was like 10/10 causing me to go to the doctor who suspected a gallbladder attack, but I was checked for gallstones, I had none.

Anyway, getting a little of track here, as I usually do!!!
The mild pain had been gone for a while, like a few weeks, and started to creep back, in my last week of Prednisone. It wasn't too bad, only about a 2 or 3/10.
I saw my doctor who felt my liver and said it felt fine..........not that I think that means anything.
But in the last couple of days the pain has slowly intesified to about a 5 to 6/10.

I have to mention that my liver enzymes went back down to normal a couple of months ago after I did a special cleansing diet, but I am now wondering if I should get them checked again???

Can the Prednisone or Plaquenil upset the liver?? I have only been on the Plaquenil for 5 days, so I wouldn't have thought it was that.
The other thing is that my father had liver disease and died of Cirrhrosis (sp?) and all my doctors know that, but don't think it applies to me.

It has me a little worried.

Its hard over the holidays, my own general practitioner is away for a few days, and it will cost a bomb to go to the doctors during holiday hours and then I will have to see a doctor that I don't know.
I guess I just don't know if I should start worrying............well too late I guess.

The pain is not as bad in the morning, it gradually increases from a 1 to a 5 or 6 in the afternoon, and did bother me a bit last night when I slept on my right.
Its not a stabbing pain, more like and uncomfortable diffused kind of pain.

As I write this I am kind of answering my own question, I guess I should go to the doctor!!!

Okay, well I hope you all have a Wonderful Holiday, and a smashingly good New Year.
Thank you all for your support over the last few months, you guys are awesome!!!

Big Holiday Hugs,
Irene in NZ

#2 Guest_Sherrill_*

Guest_Sherrill_*
  • Guests

Posted 23 December 2006 - 08:05 PM

Hi Irene,

I was just going offline to get ready for my dialysis, but just popped in to have a quick look at the Forum!

I couldn't answer your question about the Prednisone or Plaquenil, but seeing you've had the pain before trying either of these meds, it would be most likely to be unrelated. But........ having said that I agree with you that you should see a doctor. It's no point worrying and not knowing. I know that it will cost a lot going in the holidays, and even if you went to the ER you'd wait for ages. How about one of the private A & E clinics if you have one near you? Still expensive, but it could set your mind at rest.

Whatever you decide, good luck, and let us know what happens.

And also I hope you have a great holiday tomorrow, in spite of everything! Happy New Year too!

#3 kiwimum03

kiwimum03

    Silver Member

  • Topic Starter
  • Members
  • PipPipPipPip
  • 242 posts
  • Location:New Zealand

Posted 23 December 2006 - 09:51 PM

Hi Sherrill,

thanks for your reply! My local general practitioner is at one of the A & E Clinics up the road, she is holiday, but they do have all my records there. I am just not sure if they are open tomorrow, I will check, but I am sure it can wait until Tuesday.
of course if the pain gets incredibley unbearable I will go to the ER.

Wishing you a VERY Happy Holidays, thank you for taking the time to write,
I hear we are going to have a fine day here in Auckland tomorrow!!!

Big hugs and warm wishes,

Irene